MAUDE Adverse Event Report: WRIGHT MEDICAL TECHNOLOGY INC INBONE DRIVE TIBIA REAMER

WRIGHT MEDICAL TECHNOLOGY INC INBONE DRIVE TIBIA REAMER
Catalog Number 200089
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/04/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Once the investigation has been completed any additional information will be reported in a supplemental report.
 
Event or Problem Description
As reported: damage to the threaded tip of the impact instrumentation for inbone stems.Stems can no longer be fitted and driven in.Replacement was available.
 
Additional Manufacturer Narrative
The reported event could be confirmed since the device was returned for evaluation and matches the alleged failure mode.The device inspection revealed the following: visual examination of the returned device shows scratches and blemishes indicative of reusable devices.Significant signs of wear including visible dents and deformation can be seen at the threaded end of the device.The wear is consistent with repeated mechanical stresses exerted during use over an extended period.Based on investigation, the root cause was attributed to a wear related issue.The failure was caused by extensive use of the device over a prolonged period of time.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.The instructions for use were reviewed and states: the useful life of these devices depends on many factors including the method and duration of each use, and the handling between uses.Careful inspection and functional test of the device before use is the best method of determining the end of serviceable life for the medical device.No indications of material, manufacturing or design related problems were found during the investigation.If more information is provided, the case will be re-assessed.
 
Event or Problem Description

Brand Name
INBONE DRIVE TIBIA REAMER
Common Device Name
REAMER
Manufacturer (Section D)
WRIGHT MEDICAL TECHNOLOGY INC
1023 cherry rd
memphis TN 38117
Manufacturer (Section G)
WRIGHT MEDICAL TECHNOLOGY, INC.
11576 memphis arlington rd
arlington TN 38002
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key20156900
Report Number3010667733-2024-00568
Device Sequence Number14512189
Product Code HTO
UDI-Device Identifier00840420196187
UDI-Public(01)00840420196187(11)200229(10)2229738
Combination Product (Y/N)N
Initial Reporter CountryGM
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 10/22/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number200089
Device Lot Number2229738
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/15/2024
Supplement Date Received by Manufacturer09/25/2024
Initial Report FDA Received Date09/06/2024
Supplement Report FDA Received Date10/22/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/29/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown